our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > Family Support
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

Family Support Paxil affects whole families. This forum is to support those closest to our hearts (spouses, partners, brothers, sisters etc.) who need help to understand and support.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 06-20-2012, 04:50 PM   #1
Waitng2BWantd
 
Join Date: Jun 2012
Posts: 2
Paxil is Ruining my Relationship Too!!

Hey all,

My guy and I have been dating around 6 months now, and had moved in together a little over 2.5 months ago (quick, I know, but to this day I still think a decision I have not regretted). Shortly after moving in together, I had noticed a very immediate decline in our sex life, we had gone from several times a week, to maybe once every other month, and once a month at best now. As the female in the relationship, this is extremely hard for me to deal with, as I am constantly initiating things, etc. But being rejected in that department over and over again has left me hurt. When our relationship started things were different and I thought that was what I could expect at least for a while.

That all being said, shortly after we started dating, i discovered that my boyfriend is on paxil for panic attacks that seem to run in his family. He has been on it for 10 years now, at 37.5 mg. Now, I want to caveat all my speculations, etc with the fact that he is such a wonderful guy in all other aspects of our relationship and i couldn't ask for more. He even is pretty cuddly with me, and holds my hand on regular basis, as well as tells me he loves me almost excessively (I speculate this is due to the lack of physical love). After several short conversations with him, a LOT of research on paxil, and one final blow up last week, I know that the paxil is a majority of the reason he has such a low libido.

He decided (on his own), to begin to taper off the medication, and is currently at 25 mg, and it will take 9 months to taper off. I think the slow taper is a good idea and from what I've read in terms of withdrawals, is the best way. I am worried though. I am worried about how he will start to change and act when the doseage gets near zero. I am worried that the desire to want to be with me will not return for years. I am also worried that he will give up and things in that department will never be at a sustainable level, and I will be forced to leave before I am forced with dealing with attraction to other men.

I want to support him so badly but am also wnating to look out for myself. I am thrilled he decided to taper off the medication, in part to make things with us better.

I feel guilty. Guilty that I feel somewhat fixated on the problem. Guilty that I am even considering/thinking of leaving prior to his taper being complete.

His first withdrawal from 37.5 to 25 went well. He was honest with me about how he felt. He had some headaches and brain zaps for a few days, but was then back to normal.

I am so wanting to know there is light at the end of the tunnel, but am not sure how far away that light is, and also not sure how bumpy the road will be to get there. I wish there were some clear answers. I wish that it wasn't such an individualized experience, different for each person. But it is. He may wake up tomorrow completely in the 'mood', and he may wake up acting like a completely differnet person.

I am upset that the dr that prescribed these medications gave him a knee jerk response to an event that had not even reoccurred with any consistency. Panic attacks run in his family, so the second he had one, that was the answer.

I am upset at the thought of having to leave such a wonderful man in all other cpacities due to this drug.

I guess more than anything, I want him to feel normal. I want our sex life to be normal, and I want more than anything to feel wanted by him in that capacity.

Are there any other girls here that have had a similar experience??? any sort of help/advice, etc would be great. All of the info on this forum has already helped me sort through a lot of the issues I am dealing with. I realize now more than ever I have to give it time.
Waitng2BWantd is offline   Reply With Quote
Old 06-21-2012, 08:59 AM   #2
mamamia
 
Join Date: Jun 2012
Posts: 3
Re: Paxil is Ruining my Relationship Too!!

I totally understand where you are coming from on this. I have been in a five year relationship and he went off paxil almost 14 months ago. The year before he went off of it he had actually dropped from 20 mgs. to 10 mgs. for the entire year. We had no idea he was actually in withdrawl that whole year but looking back it is obvious, as he was "off" somehow. Our realtionship was great the first three years. I always knew he was on paxil and neither one of us thought anything of it. He went on it years ago for nightmares...no real history of depression or anxiety. He decided it wasn't really working anymore so he decided to cut the dose and then go off completely.

This past year has been a complete nightmare...for both of us. We went from having this passionate, caring, affectionate and loving relationship to him not being able to find any feelings for me at all. It has been a very difficult hurdle but after finding this forum and learing everything we have learned about discontinuation syndrome, I have faith that he will come out on the other side of this a better person. I have no doubt that his feelings will return. You see, it's not only his feelings for me, it's is feelings for everyone in his life...his kids included. Don't get me wrong, I have my moments when I feel like walking away but then I remember that this is a process. A VERY VERY LONG process and only time can heal. I have 5 years invested in this relationship an I love this man dearly...in fact, I had no idea how much I cared about and loved him until this happened. I am not the kind of person to hit hard times and just walk away because it's "too hard". Hang in there...I know you only have 6 months with this man but if you truly feel like you have something special then don't give up and don't let it go.
mamamia is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 04:25 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.